• Jaundice

    Asked by ajboyne on Monday, March 11, 2013


    Today my mom looked extremely jaundiced. When I am with her I try to district myself because seeing her looking like that- like a skeleton and a yellow skin tint makes her look very sick

    2 Answers from the Community

    • carm's Avatar
      carm (Best Answer!)

      I can understand your discomfort as jaundice can be very distracting. For the patient it is equally discomforting because their skin will itch and sometimes Benedryl works well to help with that itch. Jaundice usually occurs because the bile duct is blocked and her doctors can install stents to open the duct and that will lower the build-up of bilirubin and should return her skin and sclera in the eyes to a normal color. It is a procedure usually done in interventional radiology and she can go home the next day. Best of luck to you and your mom, Carm RN.

      over 3 years ago
    • Dick_K's Avatar

      Ajboyne, the increase in bilirubin, probable cause of your mom's jaundice, could also be a reaction to a medication she is on. I am on a targeted therapy that has an increase in bilirubin as a known side effect, one I had a minor bout with several months ago. You might want to check into side effects. In any event, best of luck to your mom.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more hepatocellular carcinoma or hepatocellular cancer questions.  Also, don't forget to check out our Hepatocellular Carcinoma or Hepatocellular Cancer page.